Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Anxiety caused by Meds or Treatment?
    avatar
    kcypresslady12 posted:
    Hi Everyone,

    Has anyone had Anxiety caused by Medication or treatment they were taking? I had to change the time and method that I take 1 of my medications and it caused more of the medication to be absorbed at a higher rate and causing anxiety that was almost uncontrollable. Feeling better today, thank goodness.

    But another concern in my general anxiety towards the treatment and towards work situations in general.

    How do I stop anxiety symptoms from becoming full blown attacks when deep breathing, walking, etc? Any tips would be very welcome as I refuse to go the Anxiety Med route.

    Thank you!
    Reply
     
    avatar
    Patricia Farrell, PhD responded:
    Yes, some medications can cause increased anxiety and, in fact, the anxiety that they cause may be even more potent than the anxiety you sought relief from in the first place.

    Not only do some psychotropic medications cause anxiety, but there are other medications that are taken for medical problems that can also cause increased anxiety as can deficiencies in diet. Although I am not an MD, I do know that some medications need to be taken in the morning rather than at night because this can cause insomnia, if taken at night. On the other hand, they can also cause daytime drowsiness when taken in the morning. It's something that only your body will determine.

    Definitely mild, regular exercise and deep breathing are two things you can do that will help. There is a great deal of research that has been published in the last five years which indicates how useful exercise can be. We do have a relaxation breathing video in our Tips column and I would suggest that you watch it and begin to use that technique every day, possibly several times a day. Use it whenever you feel a bit anxious because what you want to do is cut the anxiety off before it takes hold.

    I hope you find this helpful and that you do feel much better very soon.


    Featuring Experts

    Reid Wilson, PhD is an international expert in the treatment of anxiety disorders, with books translated into nine languages. He is author of Don...More

    Helpful Tips

    Successfully beat Effexor withdrawal - Here is how I did it:
    This is a Success Story and Instructions on Beating Effexor Withdrawal. I spent hours reading these forums and found that there were many, ... More
    Was this Helpful?
    14 of 14 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.